Alert archive / Wisconsin / River Flood Warnings in 2019
River Flood Warning 34, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Apr 18, 2019, 10:15 AM CDT for Marinette County, Wisconsin. It was in force for 21 days.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2019, 10:15 AM CDT (15:15 UTC)
- Expired
- May 9, 2019, 10:15 AM CDT
- In force
- 21 days
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marinette County, WI
The radar
The Green Bay radar (KGRB), 95 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Peshtigo River near Porterfield (PFDW3). The gauge peaked at 13.49 ft at Apr 20, 2019, 10:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04069416, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 18, 6:31 AM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Apr 18, 6:31 AM CDT, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 631 AM CDT Thu Apr 18 2019 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Friday Issued at 407 AM CDT Thu Apr 18 2019 A sharp upper trough will move slowly across the region today. It should be able to produce scattered showers despite low level cold advection and diminishing moisture. Best shower activity should be in northcentral Wisconsin where some snow showers are also possible this morning. Highs today will be about 10 degrees below normal due to cloud cover and cold advection. Skies should clear from west to east tonight. Lows will be a few degrees below normal in central and northcentral Wisconsin but near normal in the east where clouds will be last to leave. Good Friday should have good weather, though it will be a bit breezy near the lake and bay. Highs will be close to normal except a bit cooler near the lake and bay. .LONG TERM...Friday Night Through Wednesday Issued at 407 AM CDT Thu Apr 18 2019 Zonal flow at 500mb is expected into the middle of next week. The fast zonal flow has made it difficult to pinpoint timing and location of precipitation chances from Easter Sunday into the middle of next week. For Friday night, high pressure will move across the area bringing mostly clear skies and chilly temperatures. Temperatures in the typical cold spots across the north may drop into the middle to upper 20s. For Saturday, the main focus will be the mild temperatures and very low relative humidity readings. Current projections have relative humidity values of 20 to 30 percent away from the lake Saturday afternoon, with the lowest readings north and west of the Fox Valley. With the recent rains and snowmelt, the risk of wildland fires is low. Winds will be fairly light, mainly in the 5 to 10 mph range. For Saturday night, high pressure slides east of the area. Temperatures will not be as cool as Friday night with lows in the upper 30s and lower 40s. For Easter Sunday, surface boundary will move into the northern Wisconsin Sunday afternoon. This feature will bring a chance of showers to the north. The GFS solution was much farther south than the ECMWF/Canadian model. The cold front drops south across the area Sunday night. This period may need to be adjusted over the upcoming days if the Canadian/ECMWF continue to show a wetter pattern. Confidence is low in the rain chances for the first half of next week. The new ECMWF brings a second system south of the area where much of the area would see a good chance of rain on Monday. For Tuesday, the Canadian/ECMWF were dry while the GFS models brings rain into the southern third of the forecast area. High/low temperatures next week a little tricky depending on cloud cover and rain. If we see more sunshine, temperatures maybe several degrees warmer. If there are more clouds and rain, temperatures may need to be lowered during the day. Will let the models sort this out in the coming days. && .AVIATION...for 12Z TAF Issuance Issued at 631 AM CDT Thu Apr 18 2019 IFR conditions will slowly improve to MVFR today, though there will be scattered showers or drizzle at times. Skies will clear from west to east tonight, with good flying weather expected for Good friday and Saturday as high pressure builds into the area. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......Eckberg AVIATION.......RDM
Hazardous weather outlook, Apr 18, 3:49 AM CDT, 6 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 349 AM CDT Thu Apr 18 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-190900- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 349 AM CDT Thu Apr 18 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Runoff from the rainfall that occurred yesterday afternoon and evening will result in fast flows and rising levels on most area streams and rivers. Flooding is possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The fast flows, high water levels, and the potential for flooding will continue on area streams and rivers through the weekend. Boaters and fishermen should also exercise caution due to the fast flows. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report flooding to the National Weather Service in Green Bay. LMZ521-522-541>543-190900- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 349 AM CDT Thu Apr 18 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability of widespread hazardous weather is low. RDM/Eckberg
In the hours before
Local storm report, Apr 18, 8:15 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
815 AM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 AM HEAVY RAIN POLONIA 44.56N 89.41W
04/18/2019 M1.28 INCH PORTAGE WI PUBLIC
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN CRIVITZ 45.23N 88.01W
04/18/2019 M1.99 INCH MARINETTE WI CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN PITTSVILLE 44.45N 90.13W
04/18/2019 M2.20 INCH WOOD WI CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN CRIVITZ 45.23N 88.01W
04/18/2019 M2.08 INCH MARINETTE WI CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN PELLA 44.73N 88.80W
04/18/2019 M1.69 INCH SHAWANO WI CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 5 NW BIG FALLS 44.66N 89.07W
04/18/2019 M1.51 INCH WAUPACA WI CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN STRATFORD 44.79N 90.08W
04/18/2019 M1.96 INCH MARATHON WI CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN NE WAUSAU 44.96N 89.63W
04/18/2019 M1.57 INCH MARATHON WI CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 8 W MERRILL 45.18N 89.84W
04/18/2019 M1.51 INCH LINCOLN WI CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
0700 AM HEAVY RAIN 2 SE LAKE TOMAHAWK 45.79N 89.56W
04/18/2019 M1.55 INCH ONEIDA WI CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
0800 AM HEAVY RAIN SPREAD EAGLE 45.88N 88.13W
04/18/2019 M1.04 INCH FLORENCE WI TRAINED SPOTTER
24 HOUR RAINFALL TOTAL.
&&
KLJLocal storm report, Apr 18, 8:46 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
846 AM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HEAVY RAIN SHAWANO 44.78N 88.59W
04/18/2019 M1.75 INCH SHAWANO WI TRAINED SPOTTER
24 HOUR RAINFALL TOTAL.
&&
KLJLocal storm report, Apr 18, 9:32 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
932 AM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN SPENCER 44.76N 90.28W
04/18/2019 M2.56 INCH MARATHON WI CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
0800 AM HEAVY RAIN MARSHFIELD 44.66N 90.16W
04/18/2019 M2.27 INCH WOOD WI CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
0800 AM HEAVY RAIN WISCONSIN RAPIDS 44.40N 89.84W
04/18/2019 M2.10 INCH WOOD WI CO-OP OBSERVER
24 HOUR RAINFALL TOTAL.
&&
KLJThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:41 PM CDT | Areal Flood Advisory | GRB | Marathon, Portage, Wood | 2 hr |
| Apr 17, 8:07 PM CDT | Areal Flood Advisory | GRB | Marathon, Menominee, Shawano | 2 hr |
| Apr 17, 9:52 PM CDT | Special Weather Statement | GRB | Marinette | 53 min |
| Apr 17, 10:07 PM CDT | River Flood Warning | GRB | Lincoln, Marathon | 71 hr |
| Apr 17, 10:07 PM CDT | River Flood Warning | GRB | Marathon | 3 days |
| Apr 17, 10:07 PM CDT | River Flood Warning | GRB | Wood | 5 days |
| Apr 17, 10:07 PM CDT | River Flood Warning | GRB | Oconto | 7 days |
| Apr 17, 10:07 PM CDT | River Flood Warning | GRB | Marathon | 27 hr |
| Apr 17, 10:07 PM CDT | River Flood Warning | GRB | Marathon | 14 hr |
| Apr 18, 3:22 AM CDT | River Flood Warning | GRB | Shawano, Waupaca | 4 days |
| Apr 18, 8:56 AM CDT | River Flood Warning | GRB | Wood | 21 days |
| Apr 18, 9:50 AM CDT | River Flood Warning | GRB | Lincoln | 21 days |
| Apr 18, 9:50 AM CDT | River Flood Warning | GRB | Wood | 4 days |
| Apr 18, 9:50 AM CDT | River Flood Warning | GRB | Lincoln | 21 days |
| Apr 18, 10:15 AM CDT | River Flood Warning | GRB | Outagamie, Waupaca, Winnebago | 21 days |
| Apr 18, 11:06 AM CDT | River Flood Warning | GRB | Marathon, Portage | 8 days |
| Apr 18, 2:53 PM CDT | Small Craft Advisory | GRB | 25 hr | |
| Apr 18, 3:26 PM CDT | River Flood Warning | GRB | Marinette | 21 days |
Nearby
River Flood Warnings in Wisconsin, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.